MAUDE Adverse Event Report: ULRICH MEDICAL USA CORTIUM; THORACIC SCREW, DIA 4.5 MM, LENGTH 25 HIGH ANGULATION HEAD

ULRICH MEDICAL USA CORTIUM; THORACIC SCREW, DIA 4.5 MM, LENGTH 25 HIGH ANGULATION HEAD
Model Number UU071-20-4525
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon put on a connector that was lateral and short.The surgeon then noticed the t2 screw was a little lateral and not aligned properly.He proceeded and put the set screw into to the connector and tightened the first set screw of the connector to the rod and had no issues.He then went to tighten the set screw to the tulip and noticed it was not going in right.Upon final tightening he heard a pop, and the tulip splayed and one side the set screw popped out of a thread.They backed the screw out again, then removed the pedicle screw and switched it out with a new one without realigning.The surgeon loosened the lateral connector to relieve the forces on the one side of the second pedicle screw which replaced the first screw, and it splayed again.They then removed the second screw that had also splayed due to the misalignment and replaced it with a third screw, but this time adjusted it to line up better with the rod and connector, then it locked down.The screw did not splay this time as the alignment was correct.The patient was not affected, and the case went fine otherwise.

Brand Name
CORTIUM
Common Device Name
THORACIC SCREW, DIA 4.5 MM, LENGTH 25 HIGH ANGULATION HEAD
Manufacturer (Section D)
ULRICH MEDICAL USA
3700 east plano parkway
suite 200
plano TX 75074
Manufacturer (Section G)
ULRICH GMBH & CO. KG
buchbrunnenweg 12
ulm, bw 89081
GM   89081
Manufacturer Contact
louis milos
3700 east plano parkway
suite 200
plano, TX 75074
4692380832
MDR Report Key20909008
Report Number3005823819-2024-00022
Device Sequence Number20789676
Product Code NKG
UDI-Device Identifier00814386026819
UDI-Public00814386026819
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUU071-20-4525
Device Catalogue NumberUU071-20-4525
Device Lot NumberU040681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexUnknown